Aa
A
A
Close
Avatar universal
Celexa with Prozac and Zoloft
My husband had a stroke two years ago, while still in the hospital the doctor put him on Zoloft (100mg daily), about a year later his nuerologist put him on Prozac (10mg daily) in addition to the Zoloft because my husband wasn't feeling any better and he had also suffered two seizures which added to his depression (because he was feeling like he wouldn't really be able to do much for fear of having a seizure while out and about).  He isn't himself, which I know some of it is because of his stroke, but he has also had some major family losses.  He has anxiety, depression, mood swings, some days he basically sleeps all day and is up all  night.  He's all over the place.  Anyway, we went to see a new doctor today since his primary physician retired.  My husband explained to him how he feels and that whatever they have been doing for him doesn't work.  Well this doctor put him on Celexa (10mg daily).  He said that will help with his nerves, I thought it was more of like a valium or something, however after coming home and looking it up I see that it is another anti-depressant.  My question is that is it safe for him to be on all 3 of these medications?   I have called the doctors office to ask him but have not heard back from them yet.  I have not gotten this prescription filled yet.  I am concerned about this and want to find out before starting him on this.  
Cancel
6 Answers
Page 1 of 1
370181 tn?1428180348
I wish I could give you an answer, but we are not qualified to answer these types of pharmaceutical questions. You could speak with your local pharmacist, who is a DOCTOR OF PHARMACOLOGY for information about any interactions of these meds. The bottom line is that you need to trust that your doctor is making the best decision to help your husband. If your husband does not feel the meds are working, I would suggest calling the doctor who followed him in the hospital and have him recommend a doctor.
It CAN take some time after a stroke to find the right balance of medication, but I know it can be frustrating and even frightening. A support group might offer you some peace of mind and fellowship while going through this phase of your husbands recovery.
Never give up.
Peace
Greenlydia
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Comment
Post Comment
Avatar universal
I would have to agree with greenlydia here 100%.  Pharmacists are great resources to use...and it's free advice.  Medication issues can be hard to deal with sometimes, but is there a good psychiatrist he can see again to help him with these medication issues?  For me, my GP actually recommended a good psychiatrist and it helped me tremendously with finding out what was the right kind for me.  Just keep supporting him and keep an open line of communication open with your doctors.  Keep us posted.  
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Comment
Post Comment
Avatar universal
I guess I'll be the usual contrarian here.  I have a suspicion that the new doctor didn't look at what this person is already taking, and is running the risk, being on three medications all targeting serotonin, of developing serotonin syndrome.  While there is a lot of evidence behind augmentation of meds, it's only done where the first one has helped some, and it's not done with the same kinds of meds.  More than one ssri at a time sounds dangerous to me.  This should be done by a psychiatrist, not a GP.  Now, I'm not a doc either, but when you've gone through years of this stuff, you have to learn things.  I would quickly find a good psychopharmacologist and quickly ask the new GP if he or she knows the guy's already on two ssris, which is already probably one too many.
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Comment
Post Comment
Avatar universal
I think taking three antidepressants is counter productive and may be causing your husband more problems.  Find a good psychiatrist and go from there making sure he is aware of all the medication your husband is on.  Throwing an array of SSRI's at your husband all at once is not the answer.  Take care.
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Comment
Post Comment
Avatar universal
I have to say that I would be concerned with this approach, also.  These are very similar meds and are not generally used together.  Make sure your Doc is reading history and that you are filling them at the same pharmacy.  Unless you reach a maximum dose without benefit there is no reason to add others.  Maybe he's checking the Celexa and plans on weaning off the others if there is improvement.  Good luck!
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Comment
Post Comment
Avatar universal
Each of those medications have different chemical effects. One brings up seratonin . The other dopamine. If you have an imbalance in both you will need both
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Comment
Post Comment
Your Answer
Avatar universal
Answer
Do you know how to answer? Tap here to leave your answer...
Answer
Answer
Post Answer
A
A
Recent Activity
Avatar universal
Blank
Shadowfluffy6 added the Menstrual Cycle Tracker
51 mins ago
317787 tn?1473362051
Blank
Dee1956 commented on NA
6 hrs ago
649848 tn?1484935765
Blank
Dee1956, and Barb135 commented on KeeLolo's status
6 hrs ago
Top Anxiety Answerers
Avatar universal
Blank
Arlington, VA
370181 tn?1428180348
Blank
Arlington, WA
Avatar universal
Blank
973741 tn?1342346373
Blank
675718 tn?1449992146
Blank
El Paso, TX
Anxiety Community Resources
Top Anxiety Answerers
Avatar universal
Blank
Arlington, VA
370181 tn?1428180348
Blank
Arlington, WA
Avatar universal
Blank
973741 tn?1342346373
Blank
675718 tn?1449992146
Blank
El Paso, TX